MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404161
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a hole in the reservoir was identified.The cause of the hole was not detailed by the hospital.All the components were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product udi for cylinders is (b)(4).Concomitant product udi for pump is (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Concomitant product udi for cylinders is (b)(4).Concomitant product udi for pump is (b)(4).Correction to field g2: report source.Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The reservoir was microscopically inspected and tested for leaks.Microscope examination revealed that the reservoir wear at a fold in reservoir shell.No leaks were found in the reservoir.The cylinders were microscopically inspected and tested for leaks.Microscope examination revealed that the first cylinder had a hole at corner of a fold in the proximal end of the cylinder.The first cylinder had wear at fold in the proximal end, middle, and distal end of the cylinder.The first cylinder had a leak at corner of a fold in the proximal end of the cylinder.The second cylinder had wear at fold in the proximal end, middle, and distal end of the cylinder.No leaks were found in the second cylinder.The pump was microscopically inspected, leak and functionally tested.Microscope examination revealed that the pump kink resistant tubing (krt) were worn to the filament.No leaks were found in the pump.The pump did not pass the activation test.Based on the information available and analysis results; the reported allegations of mechanical issue and hole/perforation are unable to be confirmed.However, a conclusion code of cause traced to component failure was assigned to this investigation, because the leak found in the first cylinder and the pump not passing the activation test could affect product performance.

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22377632
Report Number2124215-2025-43414
Device Sequence Number20826194
Product Code JCW
UDI-Device Identifier00878953003238
UDI-Public(01)00878953003238(17)220522(10)175642009
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/22/2022
Device Model Number72404161
Device Catalogue Number72404161
Device Lot Number0175642009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDERS: UPN: 72404292 / LOT: 0145442002; CYLINDERS: UPN: 72404292 / LOT: 0145442002; PUMP: UPN: 72404310 / LOT: 0179253003; PUMP: UPN: 72404310 / LOT: 0179253003
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale